Minnesota, 2022

Tornadoes and Hail in Minnesota, June 20, 2022

June 20, 2022 · NWS FGF · 44 events in 15 counties and zones

Severe thunderstorms formed during the afternoon, moving across the southern and central portions of the Red River Valley, then into west-central and northwest Minnesota. Wind gusts to 85 mph were reported, along with 2 tornadoes, and numerous other reports of hail and high wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
44

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGF wrote it up.

Severe thunderstorms formed during the afternoon, moving across the southern and central portions of the Red River Valley, then into west-central and northwest Minnesota. Wind gusts to 85 mph were reported, along with 2 tornadoes, and numerous other reports of hail and high wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 20, 1:15 PM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 20, 1:15 PM CST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
215 PM CDT Mon Jun 20 2022

.SHORT TERM...(This evening through Tuesday night)
Issued at 215 PM CDT Mon Jun 20 2022

Severe storm threat the main challenge as highlighed by the SPC
outlook and mesoscale discussions. To summarize SPC, we now have a
better idea of what is possible this afternoon into the early
morning hours. Appears to be 2 rounds of severe storm potential.
Satellite and radar indicate the boundary of concern for the first
round across SE ND into NW MN. As forcing from an upper wave
approaching from South Dakota overrides this boundary, anticipate
storms to initiate. This area will be in a favorable zone of
instability (MLCAPE 3000-4000 J/KG) and effective layer shear
(40-50 knots) for organized storms. Effective SRH is weaker so not
sure about supercell potential, but anticipate at least a
multicell severe storm threat will severe hail, wind, tornadoes,
and flash flooding all possible. Storm motion anticipated to be
parallel to the boundary, so anticipate linear mode/cold pool
development with some sort of complex into NW MN becoming mainly a
wind threat. The next round will be associated with a stronger
upper wave/upper jet that will arrive after 03z or so. This would
bring the potential for some sort of convective complex with 80+
mph winds the main threat, likely where instability remains after
the first round of severe (SE ND into WC MN).

Upper low propgates north of the region tomorrow, which should
limit any impacts across our region. Will be windy and will need
to consider wind advisory, plus any showers or potential
convection across NE ND and NW MN.

.LONG TERM...(Wednesday through Monday)
Issued at 215 PM CDT Mon Jun 20 2022

The extended forecast period looks to offer opportunities for
several types of impactful weather, ranging from strong to severe
tstms to another round of extreme heat.

Wed will feature nothing but a (near) windless summer day with high
temps near seasonal values from the upper 70s to mid 80s, before a
series of troughs badgers the region with chances for tstms during
the period from Thu through Sat. Main upper trough would look to be
east of the area by Sun.

Looking at temps, upper ridging is expected to redevelop in the
Southern Plains, and likely develop its crest into the Northern
Plains, but not nearly as amplified as the current upper ridge over
the region. This is well reflected by the clustered guidance
solutions. A dome of warmth underneath this ridge should reach into
the Northern Plains by Thu/Fri, likely reintroducing temps into the
90s. This is illustrated by NBM's 70 to 80% chance of at least 90F
within the RRV, at least for Thu. It remains unclear at this time
the magnitude of the moisture that will come with this heat, and
will likely drive potential impacts assoc with this heat.

By late weekend into early next week, northwest flow will become
established over the region, leading to mainly dry weather and near
seasonable temps.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 108 PM CDT Mon Jun 20 2022

Convection will be the main aviation challenge this period,
especially this afternoon into tonight. Coverage is still very
uncertain, so went VCTS where best potential exists, and will
update later as confidence increases. MVFR cigs possible later
tonight across DVL, GFK, TVF, BJI areas.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Excessive Heat Warning until 1 AM CDT Tuesday for NDZ008-016-027-
     030-039-049-052-053.

     Heat Advisory until 1 AM CDT Tuesday for NDZ026-028-029-038-054.

MN...Excessive Heat Warning until 1 AM CDT Tuesday for MNZ001>004-007-
     029-030-040.

     Heat Advisory until 1 AM CDT Tuesday for MNZ005-006-008-009-
     013>017-022>024-027-028-031-032.

SHORT TERM...TG
LONG TERM...WJB
AVIATION...TG
Hazardous weather outlook, Jun 20, 10:59 AM CST, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
1159 AM CDT Mon Jun 20 2022

MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-026>030-038-039-
049-052>054-211015-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Pembina-
Eastern Walsh-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass-
Ransom-Sargent-Richland-Western Walsh-
1159 AM CDT Mon Jun 20 2022

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

Hot and humid conditions are expected once again today, with heat
index values around 100. Higher heat index values to 105 will be
possible within the Red River Valley this afternoon.

Numerous severe thunderstorms are possible across eastern ND and
northwest MN this afternoon and evening. The main hazards will be
large hail up to 2 inches and damaging wind gusts over 80 mph.
Isolated tornadoes are also possible. Localized flash flooding will
also be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorms may be possible Tuesday afternoon north of Highway
2. Small hail and occasional lightning would be the main threats.
Windy conditions may also be possible Tuesday, and gusts around
40 mph will be possible mainly from the Red River Valley and west.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this afternoon and evening.

NDZ006-007-014-015-024-211015-
Towner-Cavalier-Benson-Ramsey-Eddy-
1159 AM CDT Mon Jun 20 2022

This hazardous weather outlook is for portions of eastern North
Dakota.

.DAY ONE...Today and Tonight

Numerous severe thunderstorms are possible this afternoon and
evening. The main hazards will be large hail up to 2 inches and
damaging wind gusts over 80 mph. Isolated tornadoes are also
possible. Localized flash flooding will also be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorms may be possible Tuesday afternoon north of Highway
2. Small hail and occasional lightning would be the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this afternoon and evening.

In the hours before

Special weather statement, Jun 20, 2:50 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
350 PM CDT Mon Jun 20 2022

MNZ015-016-022-023-027-028-202130-
West Becker MN-East Becker MN-Mahnomen MN-South Clearwater MN-
East Polk MN-North Clearwater MN-
350 PM CDT Mon Jun 20 2022

...A strong thunderstorm will impact portions of southeastern Polk,
Mahnomen, western Becker and southern Clearwater Counties through 430
PM CDT...

At 350 PM CDT, Doppler radar was tracking a strong thunderstorm over
southwestern White Earth Nation, or 20 miles north of Detroit Lakes,
moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Northwestern Tulaby Lake around 400 PM CDT.
  Naytahwaush and Beaulieu around 405 PM CDT.
  Mahkonce around 410 PM CDT.
  Roy Lake around 415 PM CDT.
  Pine Bend, Island Lake in Mahnomen County and Rice Lake around 420
  PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern Minnesota.

&&

LAT...LON 4681 9586 4697 9615 4765 9571 4746 9521
TIME...MOT...LOC 2050Z 208DEG 45KT 4711 9583

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Spender/TG

The radar

The Fargo/Grand Forks radar (KMVX), 60 km away, was scanning. The volume nearest the first event began at 20:57 UTC.

Open the radar archive at this moment

Event by event

34 thunderstorm wind, 7 hail, 3 tornado. Local standard time, as filed.

Hail, Polk

When
June 20, 3:00 PM CST
Where
Polk County, 0.69 mi S of Beltrami
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
47.540, -96.530

Photos of quarter to golf ball sized hail were submitted via social media.

Hail, Polk

When
June 20, 3:25 PM CST
Where
Polk County, 1.16 mi SE of East Grand Forks
Measured
1 in hail
Reported by
Public
Coordinates
47.920, -97.000

Report and photo of hail reported via social media.

Thunderstorm Wind, Polk

When
June 20, 3:25 PM CST
Where
Polk County, 0.46 mi E of Mallory
Measured
79 kt (91 mph) measured gust
Reported by
Mesonet
Coordinates
47.880, -96.910

Peak wind measured at a MNDOT RWIS station. Local reports of large trees broken and a highway sign broken along highway 2.

Hail, Red Lake

When
June 20, 3:31 PM CST
Where
Red Lake County, Brooks
Measured
1.75 in hail
Reported by
Public
Coordinates
47.820, -96.000

Hail Quarter To Golf Ball Sized. Trees Uprooted. Reports And Photos Posted To Social Media.

Hail, Polk

When
June 20, 3:33 PM CST
Where
Polk County, 4.16 mi NE of Freeman
Measured
1.75 in hail
Reported by
Public
Coordinates
47.870, -96.730

Thunderstorm Wind, Polk

When
June 20, 3:33 PM CST
Where
Polk County, 3.92 mi NNE of Freeman
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
47.870, -96.740

Six power poles were blown down. Crop damage from wind driven hail was reported across eastern nesbit and western fanny townships.

Thunderstorm Wind, Red Lake

When
June 20, 3:33 PM CST
Where
Red Lake County, 2.07 mi N of Brooks
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
47.850, -96.000

Multiple semi truck trailer combinations were blown off hwy 59, between Brooks and Plummer. Time estimated based on radar.

Hail, Mahnomen

When
June 20, 3:37 PM CST
Where
Mahnomen County, 0.69 mi S of Naytahwaush
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
47.260, -95.630

Thunderstorm Wind, Red Lake

When
June 20, 3:38 PM CST
Where
Red Lake County, 1.96 mi SW of Oklee
Measured
70 kt (81 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
47.810, -95.900

Semi truck trailer combination blown over near Oklee. Numerous large trees snapped or uprooted across lambert township. Several farmstead steel grain bins caved in, at least one collapsed. Thunderstorm wind gusts estimated from 80 to 90 mph in a 2 to 3 mile wide path. Winds in excess of 60 mph were reported over a several mile wide area. Time estimated based on radar.

Hail, Marshall

When
June 20, 3:40 PM CST
Where
Marshall County, Grygla
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
48.300, -95.620

Hail, Polk

When
June 20, 3:40 PM CST
Where
Polk County, 1.55 mi ESE of Trail
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
47.770, -95.670

Thunderstorm Wind, Red Lake

When
June 20, 3:44 PM CST
Where
Red Lake County, 4.92 mi N of Oklee
Measured
74 kt (85 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
47.900, -95.850

Numerous poplar, ash, box elder, and spruce trees were snapped or uprooted across farmsteads in Garnes and Equality townships between 440 and 448 pm cdt. A pole shed was blown open and metal sheathing and roofing spread downwind for over half a mile.

Thunderstorm Wind, Pennington

When
June 20, 4:06 PM CST
Where
Pennington County, 4.54 mi NNE of Erie
Measured
62 kt (71 mph) measured gust
Reported by
Mesonet
Coordinates
48.140, -95.630

Peak winds were measured at an RWIS station along Hwy 1.

Thunderstorm Wind, Clearwater

When
June 20, 5:15 PM CST
Where
Clearwater County, 4.84 mi N of Leonard
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
47.720, -95.270

A few large trees were blown down in northern Sinclair Township.

Thunderstorm Wind, Clay

When
June 20, 5:44 PM CST
Where
Clay County, 2.07 mi S of Sabin
Measured
75 kt (86 mph) measured gust
Reported by
Trained Spotter
Coordinates
46.750, -96.650

Trees blown down, and five power poles were blown over. Trained spotter reports their personal weather station clocked 86 mph as a gust front blew through.

Thunderstorm Wind, Clay

When
June 20, 5:45 PM CST
Where
Clay County, 3.14 mi SW of Moorhead Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.820, -96.730

Received a report of an estimated 60 mph wind gust from a trained spotter.

Thunderstorm Wind, Clay

When
June 20, 5:45 PM CST
Where
Clay County, 2.13 mi SSE of Moorhead Arpt
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
46.820, -96.670

Peak wind measured at an MNDOT RWIS station along interstate 94.

Thunderstorm Wind, Clay

When
June 20, 5:45 PM CST
Where
Clay County, 1.98 mi NE of Sabin
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
46.800, -96.620

Peak wind measured at an NDAWN station at 3 meters. Rural residents of Elmwood township report some tree branches down. Lots of dust blew through.

Thunderstorm Wind, Clay

When
June 20, 5:47 PM CST
Where
Clay County, 1.38 mi N of Dilworth
Measured
65 kt (75 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
46.900, -96.700

Crop and tree damage was apparent across southeastern Oakport and southwestern Moland townships. Small hail and winds estimated to 75 mph. Numerous large branches broken down, a few mature box elder and ash trees uprooted. Time estimated based on radar and nearby wind sensor reports.

Thunderstorm Wind, Clay

When
June 20, 5:49 PM CST
Where
Clay County, 1.17 mi SE of Glyndon
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
46.860, -96.560

Peak wind was measured at an NDAWN station at 3 meters.

Tornado, Clay

When
June 20, 5:51 PM CST to 5:52 PM CST
Where
Clay County, 0.69 mi S of Stockwood to 0.58 mi SSE of Stockwood
Rating
EF0
Path length
0.19 mi
Path width
100 yd
Reported by
Trained Spotter
Coordinates
46.860, -96.500

Video shows a brief tornado formed along a gust front. The tornado tracked eastward through an open field west of the buffalo river state park for roughly a mile, ending about 4 miles west of Muskoda by 652 pm CDT. Maximum wind speeds to 80 mph. Maximum width to 100 yards. Time estimated based on spotter reports, radar, and nearby wind sensor reports.

Thunderstorm Wind, Clay

When
June 20, 5:53 PM CST
Where
Clay County, 1.38 mi N of Stockwood
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.890, -96.500

The frame of a home under construction was reported as collapsed.

Thunderstorm Wind, Clay

When
June 20, 5:58 PM CST
Where
Clay County, 0.69 mi S of Moorhead Arpt
Measured
59 kt (68 mph) measured gust
Reported by
AWOS
Coordinates
46.840, -96.680

Peak wind was measured at the Moorhead airport /KJKJ/.

Thunderstorm Wind, Clay

When
June 20, 6:08 PM CST
Where
Clay County, 0.84 mi NE of Hitterdal
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
46.980, -96.260

Several large ash and cottonwood trees were snapped. Reports of power lines down.

Thunderstorm Wind, Becker

When
June 20, 6:15 PM CST
Where
Becker County, Lake Park
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
46.880, -96.100

Roofing material was torn off multiple buildings between Lake Park and Audubon between 715 and 720 pm CDT. Numerous large tree branches were blown down, and a few trees uprooted.

Thunderstorm Wind, Wilkin

When
June 20, 6:15 PM CST
Where
Wilkin County, 1.68 mi NW of Rothsay
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
46.500, -96.300

Peak wind was measured at a MNDOT RWIS station along interstate 94.

Tornado, Norman

When
June 20, 6:17 PM CST to 6:23 PM CST
Where
Norman County, 1.17 mi SW of Fossum to 1.41 mi WSW of Faith
Rating
EF1
Path length
4.87 mi
Path width
150 yd
Reported by
NWS Storm Survey
Coordinates
47.220, -96.200

The tornado was likely wrapped in downburst winds and rain as it tracked for roughly 4 miles to the northeast and ended around 6.5 east of twin valley by 723 pm CDT. The tornado track was marked by patches of snapped poplar and ash trees. Peak winds were estimated to 90 mph, with a maximum width to 150 yards. Time estimated based on radar.

Thunderstorm Wind, Beltrami

When
June 20, 6:20 PM CST
Where
Beltrami County, 0.46 mi E of Waskish Muni Arpt
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
48.150, -94.510

Peak wind was measured at the Waskish Airport /KVWU/ on a one minute observation.

Thunderstorm Wind, Otter Tail

When
June 20, 6:37 PM CST
Where
Otter Tail County, 3.16 mi SE of Bluffton
Measured
56 kt (64 mph) measured gust
Reported by
AWOS
Coordinates
46.440, -95.180

Peak winds were measured at the Wadena Airport /KADC/.

Thunderstorm Wind, Beltrami

When
June 20, 7:16 PM CST
Where
Beltrami County, 4.15 mi S of Solway
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
47.460, -95.130

Trees were snapped or broken down across northern Jones and southern Lammers Townships. Time estimated based on radar.

Thunderstorm Wind, Otter Tail

When
June 20, 7:20 PM CST
Where
Otter Tail County, 0.84 mi SW of Clitherall
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
46.270, -95.630

Several large branches were down and power lines were damaged.

Tornado, Beltrami

When
June 20, 7:20 PM CST to 7:24 PM CST
Where
Beltrami County, 3.06 mi S of Solway to 0.97 mi ENE of Solway
Rating
EF1
Path length
3.65 mi
Path width
150 yd
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
47.476, -95.127

Thunderstorm cell merger helped to initiate a tornado which then tracked to the north-northeast. The fast developing funnel cloud was viewed by local spotters prior to sheltering. Subsequent survey found numerous large poplar and pine trees were snapped and a few were uprooted, in a loose swirl or converging pattern, all along a nearly 4 mile long path. Power lines were taken down in spots due to snapped trees.

Thunderstorm Wind, Beltrami

When
June 20, 7:35 PM CST
Where
Beltrami County, 3.48 mi NW of Birchmont
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
47.580, -94.940

A large tree was reported down north of the Bemidji airport in northeast Eckles and southwest Liberty townships. Time estimated based on local wind sensor reports and radar.

Thunderstorm Wind, Otter Tail

When
June 20, 7:40 PM CST
Where
Otter Tail County, 2.02 mi ESE of New York Mills Arpt
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
46.490, -95.290

Trees were down along highway 10 between Bluffton and New York Mills.

Thunderstorm Wind, Otter Tail

When
June 20, 7:45 PM CST
Where
Otter Tail County, 2.07 mi N of Bluffton
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
46.500, -95.230

Several trees were down across central Bluffton Township.

Thunderstorm Wind, Beltrami

When
June 20, 7:59 PM CST
Where
Beltrami County, 1.86 mi W of Blackduck
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
47.730, -94.590

Several large tree branches were down. Power lines down. Time is estimated based on local wind sensor reports prior to the reported power outages.

Thunderstorm Wind, Grant

When
June 20, 10:15 PM CST
Where
Grant County, 4.35 mi NE of Charlesville
Measured
61 kt (70 mph) measured gust
Reported by
Mesonet
Coordinates
45.990, -96.210

Peak wind was measured at a personal weather station.

Thunderstorm Wind, Grant

When
June 20, 10:20 PM CST
Where
Grant County, 1.18 mi SW of Elbow Lake
Measured
54 kt (62 mph) measured gust
Reported by
AWOS
Coordinates
45.990, -96.000

Peak wind was measured at the elbow lake airport /ky63/ posted on the one minute observations.

Thunderstorm Wind, Otter Tail

When
June 20, 10:40 PM CST
Where
Otter Tail County, 0.96 mi W of Dalton
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.170, -95.920

Numerous large trees were snapped or uprooted from swan lake, down through Dalton to Ten Mile Lake in Lane Prairie and Tumuli Townships.

Thunderstorm Wind, Otter Tail

When
June 20, 10:48 PM CST
Where
Otter Tail County, 2.03 mi ENE of Battle Lake Muni Arp
Measured
61 kt (70 mph) measured gust
Reported by
Mesonet
Coordinates
46.310, -95.660

Peak wind was measured on a personal weather station located on the north shore between East and West Battle Lake.

Thunderstorm Wind, Otter Tail

When
June 20, 10:49 PM CST
Where
Otter Tail County, 1.38 mi S of Otter Tail Lake
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
46.380, -95.630

Several boat docks were flipped, trees were snapped or uprooted, and a camper trailer was blown over on the southeastern shore of Otter Tail Lake. Time estimated based on radar and nearby wind sensor reports.

Thunderstorm Wind, Otter Tail

When
June 20, 10:58 PM CST
Where
Otter Tail County, 1.18 mi NW of Ottertail
Measured
61 kt (70 mph) estimated gust
Reported by
Storm Chaser
Coordinates
46.440, -95.570

Roofing was blown off of two buildings in town. Large trees snapped and broken down.

Thunderstorm Wind, Wadena

When
June 20, 11:05 PM CST
Where
Wadena County, 1.59 mi WNW of Verndale
Measured
72 kt (83 mph) measured gust
Reported by
Mesonet
Coordinates
46.410, -95.050

Peak wind was measured at a MNDOT wind sensor along Hwy 10.

Thunderstorm Wind, Hubbard

When
June 20, 11:40 PM CST
Where
Hubbard County, 3.9 mi WSW of Badoura
Measured
70 kt (81 mph) estimated gust
Reported by
Public
Coordinates
46.840, -94.840

Several large tree branches were snapped and power lines were down. Power outages around first crow wing lake.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2022Every state in 2022This day in weather historyThe tornado archive for Minnesota, 2022Warnings in Minnesota, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1042487, 1042489, 1042491, 1042493, 1042494, 1042495, 1042496, 1042497, 1042498, 1042499, 1042500, 1042501, 1042502, 1042504, 1042505, 1042506, 1042507, 1042510, 1042511, 1042512, 1042513, 1042514, 1042515, 1042516, 1042517, 1042518, 1042520, 1042521, 1042522, 1042523, 1042524, 1048999, 1042525, 1042526, 1042527, 1042528, 1042529, 1042530, 1042531, 1042532, and more.